Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 175, NWS Austin/San Antonio, TX

May 28, 2015Hays County, Travis County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 28, 2015, 1:24 PM CDT for Hays County, Travis County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2015, 1:24 PM CDT (18:24 UTC)
Expired
May 28, 2015, 2:15 PM CDT
In force
51 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hays County, TX, Travis County, TX

The radar

The Austin/San Antonio radar (KEWX), 42 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3279 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WUUS54 KEWX 281824
SVREWX
TXC209-453-281915-
/O.NEW.KEWX.SV.W.0175.150528T1824Z-150528T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
124 PM CDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HAYS COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTH CENTRAL TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 215 PM CDT

* AT 124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KYLE...OR 8
  MILES NORTH OF SAN MARCOS...MOVING NORTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AUSTIN...SAN MARCOS...AUSTIN BERGSTROM INT AP...TANGLEWOOD
  FOREST...KYLE...BUDA...UHLAND...MUSTANG RIDGE...NIEDERWALD...BEAR
  CREEK...SHADY HOLLOW...ONION CREEK...BARTON CREEK...SUNSET
  VALLEY...MOUNTAIN CITY...SAN LEANNA...HAYS...CREEDMOOR...MAHA AND
  PILOT KNOB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2991 9787 2994 9799 3029 9796 3018 9756
TIME...MOT...LOC 1824Z 190DEG 23KT 2999 9788 

HAIL...<.75IN
WIND...60MPH
 
$$

EMP
3 follow-up statements
731 
WWUS54 KEWX 281840
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 PM CDT THU MAY 28 2015

TXC209-453-281915-
/O.CON.KEWX.SV.W.0175.000000T0000Z-150528T1915Z/
HAYS TX-TRAVIS TX-
140 PM CDT THU MAY 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR EAST CENTRAL HAYS AND SOUTH CENTRAL TRAVIS COUNTIES...

AT 139 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUDA...OR NEAR
TANGLEWOOD FOREST...MOVING NORTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AUSTIN...AUSTIN BERGSTROM INT AP...TANGLEWOOD FOREST...BUDA...MUSTANG
RIDGE...NIEDERWALD...BEAR CREEK...SHADY HOLLOW...ONION CREEK...BARTON
CREEK...SUNSET VALLEY...MOUNTAIN CITY...SAN LEANNA...HAYS...
CREEDMOOR...MAHA...PILOT KNOB AND MANCHACA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3000 9777 3008 9798 3029 9796 3018 9756
TIME...MOT...LOC 1839Z 190DEG 23KT 3009 9786 

HAIL...<.75IN
WIND...60MPH
 
$$

EMP
443 
WWUS54 KEWX 281854
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
154 PM CDT THU MAY 28 2015

TXC209-281903-
/O.CAN.KEWX.SV.W.0175.000000T0000Z-150528T1915Z/
HAYS TX-
154 PM CDT THU MAY 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAYS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3007 9773 3015 9787 3027 9789 3026 9784
      3020 9762
TIME...MOT...LOC 1853Z 194DEG 23KT 3017 9779 

$$

TXC453-281915-
/O.CON.KEWX.SV.W.0175.000000T0000Z-150528T1915Z/
TRAVIS TX-
154 PM CDT THU MAY 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTH CENTRAL TRAVIS COUNTY...

AT 153 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ONION CREEK...
OR OVER TANGLEWOOD FOREST...MOVING NORTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AUSTIN...AUSTIN BERGSTROM INT AP...TANGLEWOOD FOREST...ONION CREEK...
SHADY HOLLOW...BARTON CREEK...SUNSET VALLEY...SAN LEANNA...
CREEDMOOR...PILOT KNOB AND MANCHACA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3007 9773 3015 9787 3027 9789 3026 9784
      3020 9762
TIME...MOT...LOC 1853Z 194DEG 23KT 3017 9779 

HAIL...<.75IN
WIND...60MPH
 
$$

EMP
656 
WWUS54 KEWX 281911
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
211 PM CDT THU MAY 28 2015

TXC453-281920-
/O.EXP.KEWX.SV.W.0175.000000T0000Z-150528T1915Z/
TRAVIS TX-
211 PM CDT THU MAY 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TRAVIS COUNTY
WILL EXPIRE AT 215 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3007 9773 3015 9787 3027 9789 3026 9784
      3020 9762
TIME...MOT...LOC 1909Z 190DEG 23KT 3017 9779 

$$

EMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:50 PM CDT, 34 minutes earlier.

Area forecast discussion, May 28, 12:50 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 PM CDT THU MAY 28 2015

.UPDATE...UPDATE FOR TORNADO WATCH FOR VAL VERDE COUNTY. CLEARING
IS OCCURRING AND CAP SHOULD CONTINUE TO ERODE. SEVERAL MODELS
INDICATING CONVECTIVE DEVELOPMENT UPSTREAM MAKING IT EAST INTO VAL
VERDE COUNTY. CONDITIONS FAVORABLE FOR LARGE HAIL...DAMAGING WIND
GUSTS AND ISOLATED TORNADOES. A LOCAL EXTENSION EASTWARD COULD BE
REQUIRED...DEPENDENT ON TRENDS. ZFP/GRID UPDATED.

&&

.PREV DISCUSSION... /ISSUED 1006 AM CDT THU MAY 28 2015/

DISCUSSION...ISOLATED STREAMER SHOWERS ONGOING THIS MORNING
ACROSS SOUTH-CENTRAL TEXAS. WEAKER CAP AND BREAKS OCCURRING IN
CLOUD COVER TO THE SOUTH ARE ALLOWING FOR DEEPER CONVECTIVE
DEVELOPMENT IN THIS REGION. THIS TREND...WITH AN INCREASE
POSSIBLE IN COVERAGE...IS EXPECTED HEADED INTO THE EARLY
AFTERNOON. FARTHER WEST...CONVECTIVE COMPLEX ACROSS MEXICO HAS
BEEN SHOWING SIGNS OF WEAKENING...AND CLOUD TOPS ARE WARMING ON
SATELLITE...ALBEIT SLOWLY. ELEVATED SHOWERS COULD MAKE IT INTO
VAL VERDE COUNTY SHORTLY. THE 700MB CAP IS STRONGER ON THE 12Z
DRT SOUNDING. HOWEVER...BOTH NAM12 AND GFS FORECAST SOUNDINGS
INDICATE CAP COMPLETELY ERODING BY AFTERNOON...ASSUMING WE GET
BREAKS IN CLOUD COVER. IF THIS HAPPENS...INSTABILITY AND SHEAR
PARAMETERS ARE CONDUCIVE FOR A FEW STRONGER TO SEVERE STORMS
ACROSS THE WESTERN THIRD OF THE CWA.

ATTENTION WILL THEN SHIFT TO UPSTREAM CONVECTIVE DEVELOPMENT THIS
AFTERNOON WITH APPROACH OF SHORTWAVE AND POTENTIAL PROPAGATION
SOUTHEAST INTO THE CWA OVERNIGHT...INTO STRENGTHENING RIO GRANDE
PLAINS LOW LEVEL JET. THERE IS SOME INDICATION IN THE EARLY 12Z
GUIDANCE THAT THE CONCERN FOR ANY CONVECTIVE COMPLEX COULD MAKE IT
FARTHER SOUTH AND EAST THAN ORIGINALLY THINKING...POTENTIALLY
THROUGH THE I-35 CORRIDOR. HOWEVER...WOULD LIKE TO AWAIT FULL
SUITE OF 12Z GUIDANCE BEFORE MAKING ANY INCREASE TO POPS AND
EXPANSION EASTWARD OF THE FLASH FLOOD WATCH FOR TONIGHT. LOOK FOR
THIS TO BE ADDRESSED IN THE AFTERNOON PACKAGE.

PREV DISCUSSION... /ISSUED 643 AM CDT THU MAY 28 2015/

AVIATION...
NO SIGNIFICANT CHANGES IN THESE TAFS. LOW CIGS THIS MORNING WILL
IMPROVE SOME BY MID-MORNING THEN LIFT TO VFR BY AROUND NOON. THERE
IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT AND EARLY
FRIDAY. HAVE NOT INCLUDED ANY CONVECTION IN AUSTIN AND SAN
ANTONIO...AND HAVE PROB30 AT DRT. LATER TAFS SHOULD HAVE A BETTER
FEEL FOR TIMING AND LOCATION OF ANY TSRA/SHRA. CIGS WILL DROP
AGAIN OVERNIGHT.

PREV DISCUSSION... /ISSUED 423 AM CDT THU MAY 28 2015/

SHORT TERM (TODAY THROUGH FRIDAY)...
AT 4 AM...THUNDERSTORMS WERE FORMING SOUTH OF THE BIG BEND IN
MEXICO AND MOVING NORTHEAST TOWARD VAL VERDE COUNTY. THE HRRR WAS
THE WINNING HI RES MODEL IN REGARDS TO THIS FORMATION AND EVOLVES
THIS ACTIVITY INTO A NORTH SOUTH LINE THAT MOVES THROUGH THE
WESTERN ZONES BY 12-13Z. FORECAST SOUNDINGS FOR KDRT SHOW A STOUT
CAP AT 700 MB AND LOTS OVER 100 J/KG OF CIN TO PREVENT SURFACE
BASED PARCELS FROM REALIZING THE ELEVATED INSTABILITY. SHOWERS
THAT HAVE CROSSED THE RIVER SO FAR THIS EVENING HAVE BEEN UNABLE
TO SURVIVE TOO LONG AND THINK THAT WILL BE THE CASE THROUGH THE
MORNING. STILL...WENT WITH CHANCE POPS OUT WEST WHERE THESE STORMS
ARE TRACKING THROUGH 18Z. QPF VALUES SHOULD STAY LOW THOUGH.

MOVING FORWARD...THE FOCUS SHIFTS TO THE DRY LINE OUT WEST AND
MORE UPPER LEVEL SHORTWAVE ENERGY COINCIDING WITH PEAK HEATING AND
MAX INSTABILITY. JUST ABOUT EVERY MODEL EFFICIENTLY INITIATES CONVECTION
BY AROUND 21Z ALONG THE DRY LINE WITH A LARGE HAIL AND DAMAGING
WIND THREAT. THIS THREAT MAY IMPACT WESTERN VAL VERDE THIS
AFTERNOON WHICH IS WHY SPC HAS THIS AREA IN THEIR SLIGHT RISK FOR
TODAY. FORECAST SOUNDINGS NEAR THE DRY LINE SHOW DIFFERENTIAL
HEATING AND INSTABILITY UP AND DOWN THE BOUNDARY...ALSO INVERTED V
PROFILES STAND OUT FOR THE POTENTIAL OF GENERATING HEALTHY
OUTFLOWS...ENOUGH TO PRODUCE FURTHER CONVECTION DOWNSTREAM. ONCE
THIS OCCURS...THESE ISOLATED TO SCATTERED STORMS SHOULD ORGANIZE
INTO A LINEAR SYSTEM AND PUSH SOUTHEAST INTO OUR WESTERN ZONES BY
LATE TONIGHT. THIS IS WHAT WARRANTED THE FLASH FLOOD WATCH FOR
LOCATIONS ON THE ESCARPMENT. RAINFALL TOTALS RANGING FROM HALF AN
INCH TO AN INCH AND HALF ARE POSSIBLE WITH ISOLATED AMOUNTS OF 3
INCHES POSSIBLE. THE ANTECEDENT CONDITIONS ARE THE MAIN DRIVER FOR
THE FLASH FLOOD THREAT. IT GOES WITHOUT SAYING BUT IT WONT TAKE
MUCH RAIN TO CAUSE FLASH FLOODING...EVEN OUT IN THESE WESTERN
AREAS. ADDITIONAL THREATS WITH THIS LINE COULD INCLUDE MARGINALLY
SEVERE HAIL...DAMAGING STRAIGHT LINE WINDS...AND FREQUENT CLOUD TO
GROUND LIGHTNING.

300 MB ANALYSIS SHOWS UPPER LEVEL SUPPORT FALLING OFF DRAMATICALLY
BY 12Z FRIDAY MORNING AND WITH IT...THE LINE OF STORMS. THE BIG
QUESTION WILL BE IF ANY REMNANT BOUNDARIES WILL EXIST FURTHER EAST
FROM THE OVERNIGHT STORM ACTIVITY. IF SO...THOSE LOCATIONS WILL BE
THE FOCUS FOR ISOLATED HEAVY RAIN DEVELOPMENT FRIDAY AFTERNOON.
BEST GUESS AT THE MOMENT WOULD BE THE EASTERN HALF OF THE CWA. DUE
TO THE LOWER CONFIDENCE OF THIS POSSIBILITY...DID NOT INCLUDE THE
FLASH FLOOD WATCH FOR THE I35 CORRIDOR OR EAST. HOWEVER...AN
EXTENSION OR NEW WATCH MAY BE NEEDED IF THIS IS LOOKING MORE
LIKELY.

LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
OVER THE WEEKEND...THE ECMWF AND GFS DISAGREE ON A COLD FRONT
WHICH MAY IMPACT OUR NORTHERN BORDER BY LATE SATURDAY. IF SO...OUR
NORTHERN ZONES COULD HAVE ANOTHER RAINY WEEKEND AS THE FRONT WOULD
STALL AND WEAK BUT VERY MOIST SOUTHERLY SFC FLOW CREATES PROLONGED
THETA-E CONVERGENCE ALONG IT.

THE ECMWF SEEMS TO WASH OUT THIS BOUNDARY ACROSS NORTH TEXAS AND
BEGINS A TRANSITION PERIOD INTO WEAK FLOW AT ALL LEVELS. THIS
WOULD BE THE PREFERRED OUTCOME AS ONLY WEAK FORCING WOULD RESULT
IN MORE ISOLATED RAIN CHANCES OVER THE WEEKEND.

MOVING INTO NEXT WEEK...A RIDGING PATTERN BEGINS TO SET UP WITH
EARLY WEEK UPPER LEVEL WINDS BEING NORTHERLY. THE DRY LINE
CONTINUES TO BE DRAPED ACROSS THE NM/TX BORDER AND DEEP LAYER
MOISTURE SEEMS TO SUBSIDE. HOWEVER...SFC DEWPOINTS WILL STILL BE
IN THE UPPER 60S AND 70S SO ISOLATED THUNDER WILL BE IN PLAY MOST
AFTERNOONS NEXT WEEK. A VERY WELCOME PATTERN GIVEN THE ENTIRE
MONTH OF MAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              88  72  85  70  85 /  40  50  50  30  40
AUSTIN BERGSTROM INTL AIRPORT  88  71  84  69  85 /  40  50  50  20  40
NEW BRAUNFELS MUNI AIRPORT     89  72  85  71  85 /  40  50  40  20  40
BURNET MUNI AIRPORT            86  70  83  69  82 /  40  50  40  30  50
DEL RIO INTL AIRPORT           89  70  88  73  86 /  50  60  20  30  40
GEORGETOWN MUNI AIRPORT        87  71  84  70  84 /  40  50  50  30  50
HONDO MUNI AIRPORT             88  71  86  71  86 /  30  50  40  20  40
SAN MARCOS MUNI AIRPORT        87  72  84  70  85 /  40  50  50  20  40
LA GRANGE - FAYETTE REGIONAL   89  74  85  71  85 /  40  30  50  20  40
SAN ANTONIO INTL AIRPORT       89  73  86  72  85 /  30  50  40  20  40
STINSON MUNI AIRPORT           89  73  86  72  86 /  30  50  40  20  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING
FOR THE FOLLOWING COUNTIES: BANDERA...EDWARDS...GILLESPIE...KERR...
KINNEY...LLANO...REAL...UVALDE...VAL VERDE.

&&

MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...76
PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, May 28, 1:08 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
108 PM CDT THU MAY 28 2015

TXZ171>173-183>194-202>209-217>225-228-291815-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
108 PM CDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...A TORNADO WATCH IS IN EFFECT FOR VAL VERDE COUNTY THROUGH 8 PM
THIS EVENING...
...A FLASH FLOOD WATCH WILL BE IN EFFECT FROM 7PM TONIGHT UNTIL
7AM FRIDAY MORNING...

ISOLATED TO SCATTERED STRONG TO SEVERE STORMS ARE EXPECTED TO
AFFECT THE EDWARDS PLATEAU AREA THIS AFTERNOON AND EVENING. SOME
STORMS COULD PRODUCE ISOLATED TORNADOES AS A LINE OF STORMS MOVE ACROSS
THE SOUTHERN PART OF SAN ANGELO COUNTY WARNING AREA AND PUSHES TO
THE SOUTHEAST. IN ADDITION...LARGE HAIL...DAMAGING WINDS AND HEAVY
RAIN ARE POSSIBLE.

LATER THIS EVENING...A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL IS EXPECTED TO APPROACH FROM THE WEST AND
PROGRESS EASTWARD ACROSS THE EDWARDS PLATEAU. FORECAST RAINFALL
TOTALS OF 1-2 INCHES WITH 3+ INCHES LOCALLY ARE POSSIBLE. DUE TO
THE VERY MOIST CONDITIONS AND ELEVATED RIVERS AND CREEKS IN THE
AREA...FLASH FLOODING AND RIVER FLOODING WILL BE A SIGNIFICANT
CONCERN WITH ANY HEAVY RAINFALL THAT OCCURS.

ADDITIONALLY...MARGINALLY SEVERE HAIL AND DAMAGING STRAIGHT LINE
WINDS WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS REMAIN IN THE
FORECAST THROUGH THE WEEKEND AND EARLY NEXT WEEK. LOCALLY HEAVY
RAINFALL WILL REMAIN A CONCERN THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Special weather statement, May 28, 12:29 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1229 PM CDT THU MAY 28 2015

TXZ191-206-207-281815-
COMAL TX-GUADALUPE TX-HAYS TX-
1229 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE...SOUTHEASTERN
COMAL AND SOUTH CENTRAL HAYS COUNTIES UNTIL 115 PM CDT...

AT 1228 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GERONIMO...OR NEAR NEW BRAUNFELS...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BRAUNFELS...SAN MARCOS...SEGUIN...SANTA CLARA...ZORN...
GERONIMO...MCQUEENEY...HUNTER...GRUENE...REDWOOD...ZIPP...FREIHEIT
AND NOLTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2955 9799 2957 9813 2990 9811 2983 9785
TIME...MOT...LOC 1728Z 199DEG 17KT 2967 9803

EMP
Special weather statement, May 28, 1:07 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
107 PM CDT THU MAY 28 2015

TXZ173-192-281900-
WILLIAMSON TX-TRAVIS TX-
107 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TRAVIS AND
WILLIAMSON COUNTIES UNTIL 200 PM CDT...

AT 106 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROUND ROCK...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...ROUND ROCK...CEDAR PARK...GEORGETOWN...PFLUGERVILLE...
TAYLOR...GRANGER...SERENADA...WINDEMERE...ANDERSON MILL...LEANDER...
HUTTO...FLORENCE...LIBERTY HILL...THRALL...WEIR...GEORGETOWN DAM...
SUN CITY...COUPLAND AND JONESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3034 9749 3047 9793 3084 9779 3080 9748
      3062 9724
TIME...MOT...LOC 1806Z 205DEG 18KT 3056 9764

MSL
Special weather statement, May 28, 1:07 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
107 PM CDT THU MAY 28 2015

TXZ191-207-208-281845-
CALDWELL TX-GUADALUPE TX-HAYS TX-
107 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GUADALUPE...
SOUTHEASTERN HAYS AND WEST CENTRAL CALDWELL COUNTIES UNTIL 145 PM
CDT...

AT 107 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SAN MARCOS...MOVING NORTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN MARCOS...KYLE...BUDA...MARTINDALE...UHLAND...NIEDERWALD...BEAR
CREEK...MOUNTAIN CITY...HAYS...HAYS CITY...REDWOOD AND REEDVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3003 9774 2994 9780 2983 9782 2974 9799
      2985 9803 2988 9808 3019 9796
TIME...MOT...LOC 1807Z 199DEG 21KT 2985 9795

AAT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:34 AM CDTFlash Flood WatchEWXBandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 21 more26 hr
May 28, 12:29 PM CDTSpecial Weather StatementEWXGuadalupe46 min
May 28, 1:07 PM CDTSpecial Weather StatementEWXWilliamson53 min
May 28, 1:50 PM CDTSpecial Weather StatementEWXHays40 min
May 28, 1:55 PM CDTSpecial Weather StatementEWXBurnet50 min
May 28, 2:24 PM CDTSpecial Weather StatementEWXFayette51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.